Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 9, 2006, 12:44 AM CST for Clay County, Greene County, Arkansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 12:44 AM CST (06:44 UTC)
- Expired
- Mar 9, 2006, 1:15 AM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 113 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:50 AM CST | TSTM WND DMG | 5 Wnw Rector, AR | TREES DOWN |
| Mar 9, 12:50 AM CST | TSTM WND DMG | 5 W Rector, AR | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 090645
SVRMEG
ARC021-055-090715-
/O.NEW.KMEG.SV.W.0009.060309T0644Z-060309T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
* UNTIL 115 AM CST
* AT 1241 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAFE...OR ABOUT 7 MILES NORTHWEST OF MARMADUKE...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RECTOR...
GREENWAY...POLLARD...PIGGOTT AND ST. FRANCIS.
.HAIL UP TO PENNY SIZE WAS REPORTED IN HOXIE IN LAWRENCE COUNTY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3629 9060 3613 9050 3620 9015 3628 9006
3651 9017
$$2 follow-up statements
000
WWUS54 KMEG 090659
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 AM CST THU MAR 9 2006
ARC055-090709-
/O.CAN.KMEG.SV.W.0009.000000T0000Z-060309T0715Z/
GREENE AR-
1259 AM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF GREENE
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3647 9034 3622 9028 3627 9015 3634 9005
3651 9017
$$
ARC021-090715-
/O.CON.KMEG.SV.W.0009.000000T0000Z-060309T0715Z/
CLAY AR-
1259 AM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST
FOR CLAY COUNTY...
AT 1257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENWAY...OR ABOUT NEAR PIGGOTT...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
FRANCIS.
LAT...LON 3647 9034 3622 9028 3627 9015 3634 9005
3651 9017
$$000
WWUS54 KMEG 090714
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CST THU MAR 9 2006
ARC021-090724-
/O.EXP.KMEG.SV.W.0009.000000T0000Z-060309T0715Z/
CLAY AR-
114 AM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY EXPIRES AT 115 AM
CST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3647 9034 3622 9028 3627 9015 3634 9005
3651 9017
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:29 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 8, 8:29 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CST WED MAR 8 2006 .UPDATE... WIND SPEEDS HAVE FALLEN WELL BELOW ADVISORY CRITERIA FOR SEVERAL HOURS. LATEST RUC FORECAST SOUNDINGS AND UPSTREAM OBSERVATIONS WOULD INDICATE THAT ADVISORY CRITERIA SHOULD NOT BE REACHED AGAIN BEFORE 12Z. WILL CANCEL ADVISORY...BUT MENTION IN TEXT THAT ONE MAY BE NEEDED DURING THE DAYTIME HOURS ON THURSDAY. SEEING PRECIP ECHOES ACROSS ABOUT NORTHWEST THIRD OF ARKANSAS...BUT THEY HAVENT BEEN MAKING MUCH PROGRESS EASTWARD OVER THE LAST SEVERAL HOURS. THUNDERSTORMS STILL BACK IN EASTERN OKLAHOMA AT 02Z. TROF OVER NM/W TX STARTING TO MOVE EASTWARD. CANNOT RULE OUT CONVECTION MOVING INTO THE AREA BY SUNRISE...AND WITH CURRENT RADAR ECHOES IN ARKANSAS...WILL LEAVE POPS ALONE. CURRENT FORECAST LOWS MAY BE A COUPLE OF DEGREES TOO COOL IF WINDS STAY UP...BUT WILL NOT MAKE ADJUSTMENTS QUITE YET. UPDATE OUT SHORTLY TO CANCEL WIND ADVISORY...AND WILL CONTINUE TO MONITOR POP/TEMPERATURE TRENDS FOR ADDITIONAL UPDATES. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Mar 8, 8:42 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CST WED MAR 8 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100445- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 842 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM UNION CITY TO MEMPHIS TO CLARKSDALE. THE MAIN THREATS FOR SEVERE WEATHER TONIGHT WILL BE HAIL AND DAMAGING WINDS. ANY SEVERE WEATHER THAT OCCURS OVERNIGHT WILL LIKELY BE AFTER 3 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THURSDAY. AN UPPER LEVEL TROUGH ALONG WITH A SURFACE FRONT WILL COMBINE TO BRING A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT ISOLATED TORNADOES ARE POSSIBLE. THE LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSISSIPPI RIVER DURING THE MORNING HOURS ON THURSDAY...AND SHOULD MOVE EASTWARD INTO ALABAMA AND MIDDLE TENNESSEE BY EARLY EVENING. HEAVY RAIN WILL ACCOMPANY SOME OF THE STRONGER STORMS AS WELL. IN ADDITION...WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE POSSIBLE DURING THE DAYTIME HOURS ON THURSDAY. A WIND ADVISORY MAY BE NEEDED DURING THE DAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR SEVERE WEATHER OPERATIONS WEST OF THE MISSISSIPPI RIVER BY SUNRISE...AND WILL BE LIKELY ACROSS MOST OR ALL OF THE MID-SOUTH FOR THE DAYTIME HOURS ON THURSDAY.
In the hours before
Special weather statement, Mar 9, 12:11 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1211 AM CST THU MAR 9 2006 ARZ008-017-018-090645- RANDOLPH AR-GREENE AR-LAWRENCE AR- 1211 AM CST THU MAR 9 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF MINTURN AT 1211 AM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 9, 12:41 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
&&
CJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:19 AM CST | Severe Thunderstorm Warning | MEG | Greene, Lawrence | 26 min |
| Mar 9, 5:37 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 38 min |
| Mar 9, 6:17 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 20 min |
| Mar 9, 6:28 AM CST | Severe Thunderstorm Warning | MEG | Greene | 32 min |
| Mar 9, 6:54 AM CST | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 36 min |
| Mar 9, 6:57 AM CST | Tornado Warning | MEG | Cross | 33 min |
| Mar 9, 7:29 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 16 min |
| Mar 9, 8:11 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
| Mar 9, 8:42 AM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 7 hr |
| Mar 9, 9:53 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 37 min |
| Mar 9, 10:47 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| Mar 9, 11:11 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene | 49 min |
| Mar 9, 11:19 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 41 min |
| Mar 9, 11:30 AM CST | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Mar 9, 11:42 AM CST | Severe Thunderstorm Warning | MEG | Cross | 33 min |
| Mar 9, 11:44 AM CST | Flash Flood Warning | MEG | Clay, Craighead, Greene, Poinsett | 2 hr |
| Mar 9, 11:47 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
| Mar 9, 11:58 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 47 min |
| Mar 9, 12:04 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
| Mar 9, 12:08 PM CST | Severe Thunderstorm Warning | MEG | Clay | 37 min |
| Mar 9, 12:15 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 45 min |
| Mar 9, 12:17 PM CST | Flash Flood Warning | MEG | Crittenden, Lee, St. Francis | 118 min |
| Mar 9, 5:00 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 45 min |
| Mar 9, 5:06 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 39 min |
| Mar 9, 5:33 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 27 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.